Washington, 2006Damaging Wind in Washington, May 19, 2006
May 19, 2006 · NWS PDT · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 19, 1:20 PM PST, 2 hours 40 minutes earlier.
Area forecast discussion, May 19, 1:20 PM PST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
220 PM PDT FRI MAY 19 2006
.SHORT TERM...LATEST RADAR WAS SHOWING CONVECTION FIRING ACROSS
CENTRAL AND EASTERN OREGON WITH SEVERE WEATHER ACROSS BOTH AREAS.
DAYTIME HEATING OVER EASTERN OREGON AND WITH THE APPROACH OF A
STRONG UPPER LEVEL JET OVER CENTRAL OREGON...BOTH WERE HELPING TO
PRODUCE AREAS OF THUNDERSTORMS WHICH IS EXPECTED TO CONTINUE INTO
THE EVENING. THUS A TSTORM WATCH BOX IS IN EFFECT UNTIL 04Z ACROSS
THE ENTIRE AREA FOR LARGE HAIL AND DAMAGING WINDS. AFTER SUNSET THE
STORMS SHOULD WEAKEN. HOWEVER...WITH AN INTENSE LOW PRESSURE SYSTEM
OFF THE N CA COAST TONIGHT AND SATURDAY...EXPECT SHOWERS TO CONTINUE
WITH ANOTHER ROUND OF CONVECTION EXPECTED FOR SATURDAY AFTERNOON
ALTHO IT SHOULD BE LESS STRONG. IN ADDITION...COOLER AIR SHOULD
FILTER INTO THE REGION AND AFTERNOON TEMPERATURES WILL BE
NOTICEABLY COOLER. LITTLE CHANGE IS EXPECTED SUNDAY AS THE LOW
PRESSURE SYSTEM DRIFTS TOWARD THE COAST PUMPING MOISTURE NORTH AND
INTO THE TWO STATE AREA INCREASING PCPN CHANCES ONCE AGAIN.
.LONG TERM...MONDAY THROUGH FRIDAY...AN UNSETTLED WEATHER PATTERN
WILL PERSIST THROUGH THE EXTENDED PERIOD WITH AN UPPER TROUGH
LINGERING OFF THE COAST. THIS WILL KEEP A MOIST AND SOMEWHAT
UNSTABLE SOUTHERLY FLOW OVER THE REGION ON MONDAY...WHICH WILL
GRADUALLY BECOME MORE SOUTHWEST TO WEST AND LESS UNSTABLE AS THE
WEEK PROGRESSES. AT FIRST THE SOUTHERLY FLOW ON MONDAY WILL KEEP THE
ATMOSPHERE UNSTABLE...BUT THEN TEMPERATURES WILL COOL DOWN WITH
MAINLY JUST SHOWERS AFTER MONDAY AS THE FLOW BEING MORE WESTERLY
RATHER THAN SOUTHERLY. WILL KEEP A MENTION OF A SLIGHT CHANCE TO
CHANCE OF SHOWERS EACH DAY IN THE FORECAST THROUGH NEXT FRIDAY. WILL
ALSO A MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS FOR MONDAY.
TEMPERATURES WILL COOL DOWN TO NEAR NORMAL BY FRIDAY. 88
&&
.AVIATION...ACTIVE CONDITIONS WITH THUNDERSTORMS ALL OVER THE PLACE
THIS EVENING. THE THUNDERSTORMS WILL BE MAINLY CONCENTRATED ALONG
TWEB ROUTE 368 FROM KDLS-KRDM-KLKV AND TAF SITES KRDM...KDLS AND
KYKM THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL EVENTUALLY MOVE
INTO THE OTHER TAF SITES AND TWEB ROUTES THIS EVENING. BRIEF HEAVY
RAIN AND/OR HAIL MAY CAUSE CONDITIONS TO BECOME MVFR OR IFR AT
TIMES. IN ADDITION STRONG GUSTY WINDS TO 40 MPH ARE POSSIBLE IN THE
VICINITY OF ANY THUNDERSTORMS. THE THUNDERSTORMS WILL DECREASE IN
COVERAGE AND INTENSITY AROUND DUSK THIS EVENING. CONDITIONS WILL
IMPROVE ON SATURDAY...BUT THERE WILL STILL BE SHOWERS AND ISOLATED
THUNDERSTORMS POSSIBLE. 88
&&
.HYDROLOGY...HYDROLOGY...SNOWMELT CONTINUES ACROSS THE HIGHER
ELEVATIONS...GENERATING HIGH WATER LEVELS ACROSS MOST AREAS. A FLOOD
WARNING IS IN EFFECT FOR THE NACHES RIVER NEAR NACHES AND NEAR
CLIFFDELL. HAVE A CONCERN ABOUT RAINFALL ON TOP OF SNOWMELT RISES
ACROSS PORTIONS OF FAR EASTERN OREGON. THE IMNAHA RIVER IS FORECAST
TO REACH FLOOD STAGE BY LATE FRIDAY NIGHT...AND ANY RAINFALL IN THE
THE RIVER BASIN COULD ADD TO THE RISE. THUS...HAVE UPGRADED TO A
FLOOD WARNING FOR THE IMNAHA RIVER AT IMNAHA. WILL ALSO HAVE TO
MONITOR THE GRANDE RONDE RIVER AT TROY...ALTHOUGH SIGNIFICANT
FLOODING IS NOT EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 58 78 54 76 / 50 30 30 30
ALW 61 80 56 79 / 50 30 30 30
PSC 61 84 54 81 / 40 20 20 20
YKM 58 78 54 79 / 40 20 20 30
HRI 58 82 53 81 / 40 20 20 20
ELN 54 76 53 73 / 40 30 20 30
RDM 49 72 47 71 / 50 30 30 40
LGD 54 75 52 75 / 50 30 30 30
5J0 52 76 50 77 / 50 30 30 30
DLS 56 78 55 77 / 50 20 20 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SEVERE THUNDERSTORM WATCH FOR ALL ZONES UNTIL 9 PM THIS EVENING
...FLOOD WARNING FOR THE IMNAHA RIVER AT IMNAHA IN WALLOWA
COUNTY (ORC063).
WA...SEVERE THUNDERSTORM WATCH FOR ALL ZONES UNTIL 9 PM THIS EVENING
...FLOOD WARNING FOR THE NACHES RIVER NEAR NACHES AND NEAR
CLIFFDELL IN YAKIMA COUNTY (WAC077).
&&
TI:RGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/88/88Hazardous weather outlook, May 19, 1:45 PM PST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
245 PM PDT FRI MAY 19 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-201200-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
245 PM PDT FRI MAY 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SLIGHT RISK FOR SEVERE THUNDERSTORMS
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
OREGON
FLOOD WARNING
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, WALLOWA COUNTY
SEVERE THUNDERSTORM WATCH 364 IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR ALL OF CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH
CENTRAL AND SOUTHEAST WASHINGTON FOR LARGE HAIL AND DAMAGING WINDS.
MOIST SOUTHERLY FLOW...ALONG WITH AN UNSTABLE ATMOSPHERE AND
FAVORABLE WINDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE
WILL CREATE AN ENVIRONMENT CONDUCIVE FOR THE FORMATION OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EASTERN OREGON
AND SOUTHEAST WASHINGTON...WITH THE STRONGER STORMS ARE
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO
ONE INCH IN DIAMETER...AND LOCALLY HEAVY RAIN.
UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN RAPID SNOWMELT AT
HIGHER ELEVATIONS...CREATING HIGH WATER CONDITIONS ACROSS THE
VALLEY RIVER BASINS IN CENTRAL WASHINGTON AND EASTERN OREGON. A
FLOOD WARNING IS IN EFFECT FOR THE NACHES AND IMNAHA RIVERS. REFER
TO PDXFLWPDT WGUS76 KPDT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
FLOOD WARNING THROUGH SUNDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, WALLOWA COUNTY
THUNDERSTORMS SATURDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF
OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
THE NEXT IN A SERIES OF WAVES WILL CROSS THE REGION...BRINGING
ANOTHER ROUND OF THUNDERSTORMS. THE STORMS ARE NOT EXPECTED TO
BECOME STRONG OR SEVERE. SNOWMELT FLOODING WILL CONTINUE ALONG THE
NACHES AND IMNAHA RIVERS THROUGH SUNDAY. EXPECT UNSETTLED WEATHER TO
LINGER THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING FOR
LARGE HAIL AND DAMAGING WINDS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, May 19, 1:16 PM PST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
216 PM PDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL MAUPIN 45.18N 121.08W
05/19/2006 E0.75 INCH WASCO OR PUBLIC
&&
JASLocal storm report, May 19, 2:00 PM PST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
300 PM PDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST 4 NNW GRASS VALLEY 45.42N 120.81W
05/19/2006 E70 MPH SHERMAN OR TRAINED SPOTTER
TREE BRANCHES DOWN. POWER OUTAGE.
&&
JASLocal storm report, May 19, 2:35 PM PST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
335 PM PDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL TOLLGATE 45.77N 118.08W
05/19/2006 E0.75 INCH UMATILLA OR PUBLIC
TOLLGATE STORE REPORTED HAIL UP TO PENNY SIZE THAT
COVERED THE GROUND. RAINFALL AMOUNTS HEAVY BUT AMOUNT
UNKNOWN. NEARBY TRAINED SPOTTER UM-12 REPORTED 1 INCH OF
RAIN IN 1/2 HOUR. WINDS WERE GUSTY BUT WIND NOT SEVERE OR
DAMAGING.
&&
RCLOUTLocal storm report, May 19, 2:59 PM PST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
359 PM PDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL BOARDMAN 45.84N 119.70W
05/19/2006 E0.75 INCH MORROW OR TRAINED SPOTTER
PENNY SIZED HAIL REPORTED.
&&
DKLocal storm report, May 19, 3:45 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
445 PM PDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 2 W HERMISTON 45.83N 119.33W
05/19/2006 M69.00 MPH UMATILLA OR MESONET
SUSTAINED WIND 36 MPH WITH GUST TO 69 MPH.
0415 PM TSTM WND GST 2 S IRRIGON 45.87N 119.49W
05/19/2006 M73.00 MPH MORROW OR MESONET
SUSTAINED WIND 35 MPH WITH A GUST TO 73 MPH
&&
DKLocal storm report, May 19, 3:57 PM PST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
457 PM PDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HEAVY RAIN 8 SW BOARDMAN 45.74N 119.80W
05/19/2006 U0.00 INCH MORROW OR TRAINED SPOTTER
VERY HEAVY RAIN REPORTED ALONG WITH DIME SIZED HAIL AND
WINDS IN EXCESS OF 40 MPH.
0415 PM HEAVY RAIN 1 N BOARDMAN 45.84N 119.69W
05/19/2006 U0.00 INCH MORROW OR TRAINED SPOTTER
VERY HEAVY RAIN REPORTED WITH FREQUENT LIGHTNING. YARD
HAS STANDING WATER ABOUT 1 INCH DEEP.
0415 PM HEAVY RAIN 2 SSW IRRIGON 45.87N 119.51W
05/19/2006 E0.00 INCH MORROW OR TRAINED SPOTTER
VERY HEAVY RAIN REDUCED VISIBILITY TO LESS THAN 150 FEET
AT TIMES. STRONG WINDS BLEW DOWN SEVERAL 1 TO 1.5 INCH
TREE LIMBS.
0420 PM TSTM WND GST 1 N PATERSON 45.93N 119.62W
05/19/2006 E0.00 MPH BENTON WA TRAINED SPOTTER
WINDS IN EXCESS OF 60 MPH AS THUNDERSTORM ARRIVED AT
LOCATION. VERY HEAVY RAIN STREAMING DOWN GRAVEL ROAD
CREATING PUDDLES AND PONDING. HEAVIEST DOWNPOUR WITHIN
SPOTTER MEMORY.
&&
PERRYThunderstorm Wind, Walla Walla
- When
- May 19, 4:00 PM PST
- Where
- Walla Walla County, 3 mi WSW of Burbank
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.183, -119.067
Three 50 to 60 foot tall poplar trees downed. Ten foot by 12 foot metal shed lifted and blown into trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Oregon, May 19, 2006$1.5 million · 1.75 in hail · 2 events
- Damaging Wind in Washington, May 19, 2006$1.0 million · 78 kt wind · 1 event
- Damaging Wind in Washington, May 19, 2006$250,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Oregon, May 19, 20061 injured · $50,000 · 70 kt wind · 3 events
- Flash Flood in Vermont, May 19 to 20, 2006$75,000 · 1 event
- Lightning Strike in Colorado, May 19, 2006$70,000 · 1 event
- Tornado in Oregon, May 19, 2006$20,000 · F1 · 1 event
- Flood in Vermont, May 19 to 20, 2006$50,000 · 1 event
- Flood in Vermont, May 19 to 20, 2006$50,000 · 1 event
- Flood in Vermont, May 19 to 20, 2006$50,000 · 1 event
- Flood in Nevada, May 19 to 31, 2006$50,000 · 1 event
- Flood in Vermont, May 19 to 20, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506900.